Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS New Orleans, LA

June 23, 2006Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 23, 2006, 3:19 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2006, 3:19 PM CDT (20:19 UTC)
Expired
Jun 23, 2006, 4:15 PM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Harrison County, MS, Jackson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2470 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:11 AM CDT, 11 hours 8 minutes earlier.

Area forecast discussion, Jun 23, 4:11 AM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
411 AM CDT FRI JUN 23 2006

.DISCUSSION...
CONFUSION ABOUNDS WHEN LOOKING AT THE LAST 2 TO 3 MODEL RUNS. GFS
WENT FROM 10% AT 12Z TO 60% AT 00Z FOR THE MCB AREA. THAT TREND
WAS REFLECTED AT ALL LOCATIONS JUST NOT AS STRONG. ETA IS HAVING A
TOUGH TIME WITH COLUMN MOISTURE COMING IN FROM THE GULF. BASICALLY
TWO FACTORS WILL BE KEY INFLUENCES ON THE FORECAST FOR THE NEXT 48
HOURS. ONE IS THE FRONT SLOWLY MOVING SOUTH AND THE SECOND IS THE
EASTERLY WAVE WHICH WILL ENTER THE GULF EARLY TODAY. THESE TWO
SYSTEMS WILL COUPLE OVER THE AREA STARTING TONIGHT AND LASTING
THROUGH SATURDAY. WILL CONTINUE TO SHOW 30% AREA WIDE ATTM WITH AN
UPWARD POP TREND FOR SATURDAY POSSIBLE AS THE MODEL MASS FIELDS
ARE BETTER RESOLVED. MOST ACTION SHOULD OCCUR FROM THE MISS COAST
TO BTR SOUTHWARD.

ONCE THE WAVE PASSES TO THE WEST AND THE FRONT SETTLES IN THE
GULF...SUPRESSION WILL BE ON CAUSING CAPPING AND BACK TO THE HOT
DRY WEATHER. THIS SHOULD START AGAIN FOR A MAJORITY OF THE AREA ON
SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  95  72  91  68 /  20  10  30  20
BTR  97  74  92  69 /  20  10  30  20
MSY  95  78  90  76 /  30  20  30  20
GPT  96  75  90  72 /  30  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 11:00 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI JUN 23 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
MAINLY FROM THE MISSISSIPPI GULF COAST TO IBERVILLE PARISH SOUTHWARD.
AN ISOLATED STRONG THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY. AN ISOLATED STRONG
TO SEVERE THUNDERSTORM WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON HOURS. MAIN HAZARDS WILL BE DAMAGING STRAIGHT LINE
WINDS...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL. ISOLATED
THUNDERSTORMS...MAINLY DURING THE AFTERNOON HOURS...ARE POSSIBLE
SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:33 PM CDTSpecial Marine WarningLIX57 min
Jun 23, 2:21 PM CDTSpecial Marine WarningLIX84 min
Jun 22, 7:09 PM CDTSevere Thunderstorm WarningLIXAmite22 min
Jun 23, 2:09 PM CDTSevere Thunderstorm WarningLIXJackson66 min
Jun 23, 5:09 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison36 min
Jun 23, 5:40 PM CDTSevere Thunderstorm WarningLIXHancock35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.